MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95BER120
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal carotid artery (ica) using a benchmark 6f 071 delivery catheter (benchmark), a neuron select catheter 5f (5f select), a non-penumbra short sheath, and a guidewire.During the procedure, the physician successfully placed the benchmark in the ica via femoral artery access using the short sheath, 5f select and guidewire.The physician then noticed that the proximal end of the benchmark was leaking saline.Therefore, the benchmark was removed.The procedure was completed using a new benchmark and the same 5f select.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed a leak on the proximal end.While flushing the benchmark during decontamination, the device leaked from underneath the strain relief.Evaluation revealed a kink near the hub underneath the strain relief, and a hole was present in the catheter.This is likely contributing to the leak and typically occurs if the device is gripped by the hub and is manipulated at angles during use.Further evaluation revealed bends and kinks along the length of the benchmark.This damage was incidental to the complaint and likely occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the follow-up #01 and is being corrected on this follow-up #02 mfr report: 3005168196-2024-00333.1.Section h.Box 10./11.Narrative/corrected data.Evaluation of the returned benchmark confirmed a leak on the proximal end.While flushing the benchmark during decontamination, the device leaked from underneath the strain relief.Evaluation revealed a kink near the hub underneath the strain relief, and a hole was present in the catheter.This is likely contributing to the leak and typically occurs if the device is gripped by the hub and is manipulated at angles during use.Further evaluation revealed bends and kinks along the length of the benchmark.This damage was incidental to the complaint and likely occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Note: based on the investigation findings, this is not considered a reportable event.This event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20345567
Report Number3005168196-2024-00333
Device Sequence Number8062225
Product Code DQY
UDI-Device Identifier00814548014128
UDI-Public00814548014128
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF00010394
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/10/2024
Not provided
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/06/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005